Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 117, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 9, 2019, 10:27 AM EST for Catoosa County, Georgia. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2019, 10:27 AM EST (15:27 UTC)
- Expired
- Mar 9, 2019, 9:07 PM EST
- In force
- 11 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Catoosa County, GA
The radar
The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Chickamauga Creek at Ringgold (SCKG1). The gauge peaked at 15.69 ft at Mar 9, 2019, 1:00 PM EST.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 28 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03566700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
888
WGUS42 KFFC 091527
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1027 AM EST Sat Mar 9 2019
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
South Chickamauga Creek near Ringgold affecting Catoosa County
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC047-100526-
/O.NEW.KFFC.FL.W.0117.190309T1527Z-000000T0000Z/
/SCKG1.1.ER.190309T1421Z.190309T1430Z.000000T0000Z.NO/
1027 AM EST Sat Mar 9 2019
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The South Chickamauga Creek near Ringgold.
* From this morning until further notice.
* At 9 AM Saturday the stage was 14.4 feet...and rising.
* Flood stage is 15.0 feet.
* This crest compares to a previous crest of 15.1 feet on Feb 24 2019.
&&
LAT...LON 3500 8520 3499 8509 3490 8509 3486 8510
3487 8515 3494 8515
$$1 follow-up statement
254
WGUS82 KFFC 100207
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
907 PM EST Sat Mar 9 2019
...The Flood Warning is cancelled for the following rivers in
Georgia...
South Chickamauga Creek near Ringgold affecting Catoosa County
GAC047-100237-
/O.CAN.KFFC.FL.W.0117.000000T0000Z-190310T0207Z/
/SCKG1.1.ER.190309T1421Z.190309T1430Z.190309T2145Z.NO/
907 PM EST Sat Mar 9 2019
The Flood Warning is cancelled for
The South Chickamauga Creek near Ringgold.
* This takes effect immediately.
* At 830 PM Saturday the stage was 13 feet...and falling.
* Flood stage is 15 feet.
* The creek will continue to fall.
&&
LAT...LON 3500 8520 3499 8509 3490 8509 3486 8510
3487 8515 3494 8515
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 9, 6:48 AM EST, 3 hours 39 minutes earlier.
Area forecast discussion, Mar 9, 6:48 AM EST, 3 hours 39 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 648 AM EST Sat Mar 9 2019 .PREV DISCUSSION... /issued 331 AM EST Sat Mar 9 2019/ ..Morning Area Forecast Discussion... SHORT TERM /Today through Sunday/... Continue to see showers and the occasional thunderstorm stream across the area, the result of some subtle shortwave energy embedded in overall westerly flow. Shortwave should exit east of the area by 12Z which should allow for some frying and a temporary reduction to pops through the afternoon hours. Have mid range pops aft 14Z in there for now but may need to reduce even further given latest radar trends. Will still be seeing wedge influence for our NE corridor this afternoon which temperatures not getting out of the lower 50s for some areas while portions of our southern CWA flirt with the 80 degree mark. Will not be that much of a break as next stage of the storm system approaches late this afternoon into the evening hours bringing categorical pops to the NW corner by 06Z. SPC convective outlook through tonight indicates a Marginal Risk for mainly Dade county and just general thunder elsewhere. This seems inline with latest models that indicate even MuCAPE is only able to get to 500 J/KG, likely not suitable enough to support the 400 m2/s2 of 0-1km helicity the same models are showing. Still, cannot rule out and isolated strong or severe storm tonight. Front sags through the area through Sunday and have gone likely for the Atlanta metro but confidence is low that we will maintain a solid line as it moves through. Models continue to be remarkably consistent in building line back Sun afternoon over Central GA as instability increases. Close to 750 J/KG of surface based CAPE in place but the good news is shear will be much less by this point. Still though, the interface of departing shear and arriving CAPE could provide a brief window for an isolated severe storm. Deese LONG TERM /Sunday Night through Friday/... Sunday night, at the start of the long term period, the remnants of a line of showers and thunderstorms will be pushing through Central Georgia. Whatever remains of this line is expected to push through or dissolve throughout the evening as nightfall arrives and instability quickly deteriorates. Following the FROPA, an amplifying mid-level ridge over the central CONUS, enhanced by a weak Rossby wave train moving across North America, will force subsidence across the Northern Plains into the Great Lakes region, creating a strong surface high pressure across the region. this will be the primary influence for the weather pattern, acting to keep us dry Tuesday and Wednesday. The next storm system is expected on Thursday and Friday. An occluded low pressure system moving up from the Southern Plains to the Great Lakes will move a weak frontal system into the area. this frontal system is expected to stall for a couple days as the primary forcing from the low-pressure system quickly moves off into the polar jet stream. Enough instability will exist for thunderstorms along the front but it's too far to predict the exact mode of the storms or their severity. Details will come to light as the system approaches in the coming days. Thiem .AVIATION... 12Z UPDATE... Most of the SHRA/TSRA will continue to remain north of the terminals for this cycle. The exceptions will be RYY and AHN who are mostly likely to see a passing SHRA through the period. Cigs have come down gradually overnight with IFR and potentially some LIFR through mid morning. Did delay the improvements slightly through mid morning with MVFR now not expected until 18Z Sun afternoon. Winds will remain on the east side until late in the period when a shift to SW is expected ahead of a front around 06Z Sun. Added predominant SHRA to the TAFS at the end of the period as front approaches. //ATL CONFIDENCE...06Z UPDATE... Medium on IFR duration and LIFR potential. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 63 56 71 49 / 40 50 50 20 Atlanta 68 60 70 50 / 20 60 60 20 Blairsville 56 52 68 43 / 70 80 60 5 Cartersville 65 58 70 46 / 50 70 60 5 Columbus 76 61 76 55 / 10 30 70 40 Gainesville 58 53 69 49 / 60 60 60 10 Macon 74 59 76 54 / 10 20 60 50 Rome 65 58 71 45 / 60 80 50 5 Peachtree City 72 60 71 49 / 20 50 60 20 Vidalia 79 60 81 62 / 10 10 50 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....Thiem AVIATION...Deese
Hazardous weather outlook, Mar 9, 4:00 AM EST, 6 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 400 AM EST Sat Mar 9 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-100900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 400 AM EST Sat Mar 9 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Showers with isolated thunderstorms will persist across North Georgia today along with areas of patchy fog through the morning. Tonight, a cold front will slowly move through the forecast area, increasing the coverage of showers with isolated thunderstorms in North and Central Georgia overnight. .DAYS TWO THROUGH SEVEN...Sunday through Friday... As a frontal system moves through North and Central Georgia, showers and thunderstorms will continue to slowly move across North and Central Georgia. A Marginal Risk for severe thunderstorms will be possible in the afternoon for portions of central Georgia for a slight chance of damaging wind gusts. The following storm system is then expected on Thursday and Friday with showers and thunderstorms expected .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 7:29 PM EST | Special Weather Statement | FFC | Dade, Walker | 46 min |
| Mar 8, 7:31 PM EST | Special Weather Statement | FFC | Bartow | 29 min |
| Mar 8, 7:52 PM EST | Special Weather Statement | FFC | Clarke, Jackson, Madison | 23 min |
| Mar 8, 8:02 PM EST | Special Weather Statement | FFC | Dade | 28 min |
| Mar 8, 8:13 PM EST | Special Weather Statement | FFC | Murray, Whitfield | 47 min |
| Mar 8, 8:38 PM EST | Special Weather Statement | FFC | Cobb | 37 min |
| Mar 8, 8:55 PM EST | Special Weather Statement | FFC | Gilmer, Murray, Whitfield | 35 min |
| Mar 8, 10:02 PM EST | Special Weather Statement | FFC | Walton | 28 min |
| Mar 8, 11:06 PM EST | River Flood Warning | FFC | Dade | 39 hr |
| Mar 9, 1:07 AM EST | River Flood Warning | FFC | Whitfield | 68 hr |
| Mar 9, 9:01 AM EST | River Flood Warning | FFC | Catoosa | 33 hr |
| Mar 9, 5:22 PM EST | Special Weather Statement | FFC | Dade | 38 min |
| Mar 9, 6:24 PM EST | Special Weather Statement | FFC | Catoosa, Dade, Walker | 51 min |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.